MAUDE Adverse Event Report: RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES

RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES
Catalog Number 801407
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a surgical pattie (id 801407) has a missing string in pack.During the case, the surgeon removed patties from the nose (sinus surgery).Noted that a pattie remained in the nose and the string had detached from the pattie.Pattie was removed from the surgical site.Count was correct at the end of case.Additionally, the customer stated "patties were noticed to deteriorate during case.No patient injury reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The surgical patties (b)(4).Was not returned for evaluation as the product is not available for return as per customer; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received: 1.Were the patties irrigated during use? >>> patties were coated with our local solution (cocaine 10%in 2mls w/sodium bicarbonate 7mls and adrenaline 1:1000/1ml).We don¿t typically use irrigation whilst the patties are in the patient.2.Were the patties moistened prior to use? if yes, how long? >>> patties are moistened prior to use in our local solution.Patties are used before and during the procedure.Patties are normally soaked during the patient¿s intubation (approx.10-15mins before use).However, one of the patties was noted to be missing the string prior to being soaked in the local solution.This was removed from the sterile field and placed aside as the remaining patties had appeared to have strings attached.3.Was the product altered or cut from the original size prior to use? >>> product was not altered or cut.
 
Event or Problem Description
N/a.

Brand Name
SURG PAT XRAY 1/2X3 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17305528
Report Number3014334038-2023-00111
Device Sequence Number7184904
Product Code HBA
UDI-Device Identifier10381780515029
UDI-Public10381780515029
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801407
Device Lot Number6788537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date07/28/2023
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown